MAUDE Adverse Event Report: AESCULAP AG CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS

AESCULAP AG CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.; LIGATION / VESSEL CLIPS
Model Number PL574T
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with pl574t - challenger ti-p sm-ligat.Clips 12 cartr.According to the complaint description, the parts of the device fell into the cavity.The magazine (pl574t) is jammed, causing it to fall into the body cavity and pin was damaged.In ldg, the first magazine (12 shots) was used up, and the second magazine was replaced, then magazine was jamed second shot.After that, when the handle was opened and closed in the body cavity, the magazine fell into the body cavity.At that time, the pin at the base broke and went missing in the body cavity.A 4,000cc intraperitoneal lavage was performed and the surgery was completed.An additional medical intervention was necessary.Additional information was not provided nor available.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00212 ((b)(4)).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the products arrived in a clean status.One of them shows no visible deviations and the other have a broken off latch and a visible damaged slider sheet.The investigation was carried out visually and microscopically.Here we detected a broken off latch, a deformed slider sheet and fractures on the lateral webs.According to the quality standard and dhr files a material defect and a production error can be excluded.There are no hints of a pre-damage or similar.Investigations leads to the assumption that the cause for the mentioned deviation was caused by an improper handling.Based on the information described in sap there is the possibility that the co2 cartridge was not changed after insertion of the titanium clip cassette.This leads to the described deviation.If the co2 cartridge is not changed, the remaining oxygen quantity is too low to push the second titanium clip cassette.This could lead to the deformed slider sheet.A broken cassette latch can also lead to a detached titanium clip cassette.Based upon historically grown product experience and due to different simulation regarding a too fast application or a titanium clip cassette which is engaged not completely, this leads to the described errors.This points are also described in the instruction for use.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that two similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 3(5)) according to din en iso 14971 is still not acceptable.Therefore, the risk analysis has to be verified by r&d.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material, manufacturing, or design-related failure.A product safety case will be requested.Any action regarding capa will be addressed with this case.
 
Event or Problem Description
Associated medwatch-reports: 9610612-2021-00213 (400504842 - pl574t); 9610612-2021-00212 (400504843 + pl574t).

Brand Name
CHALLENGER TI-P SM-LIGAT.CLIPS 12 CARTR.
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11552797
Report Number9610612-2021-00213
Device Sequence Number14414018
Product Code FZP
UDI-Device Identifier04046963356057
UDI-Public4046963356057
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL574T
Device Catalogue NumberPL574T
Device Lot Number52653757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;